Skip to main content
eScholarship
Open Access Publications from the University of California

Incomplete Stevens-Johnson Syndrome Caused by Sulfonamide Antimicrobial Exposure

  • Author(s): Canter, Nikki B.
  • Smith, Lane M.
  • et al.
Abstract

Stevens-Johnson syndrome (SJS) is a mucocutaneous reaction typically brought on by medications or infections. The diagnosis of SJS is typically made when patients present with a variable appearing rash and involvement of the oral, ocular, or genital mucosa. However, there are rare reports of atypical or incomplete SJS. These cases are usually associated with children infected with Mycoplasma pneumoniae, which presents with severe mucositis but no rash. Herein, we report the first case of adult incomplete SJS brought on by sulfonamide antimicrobial use without clinical or laboratory evidence of M. pneumoniae infection.

Main Content
Current View